Alert archive / Louisiana / Tornado Warnings in 2026

Tornado Warning 3, NWS Shreveport, LA

January 9, 2026Caldwell Parish, Ouachita Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Jan 9, 2026, 7:18 PM CST for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 9, 2026, 7:18 PM CST (01:18 UTC)
Expired
Jan 9, 2026, 7:49 PM CST
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Caldwell Parish, LA, Ouachita Parish, LA

The radar

The Ft Polk radar (KPOE), 148 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

271 
WFUS54 KSHV 100118
TORSHV
LAC021-073-100200-
/O.NEW.KSHV.TO.W.0003.260110T0118Z-260110T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
718 PM CST Fri Jan 9 2026

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northern Caldwell Parish in north central Louisiana...
  Southern Ouachita Parish in north central Louisiana...

* Until 800 PM CST.

* At 718 PM CST, a severe thunderstorm capable of producing a 
  tornado was located near Columbia, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Columbia and Riverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

&&

LAT...LON 3204 9215 3210 9223 3236 9201 3230 9202
      3228 9203 3228 9199 3226 9199 3226 9200
      3225 9199 3223 9201 3222 9199 3221 9200
      3221 9199 3219 9201 3219 9200 3220 9197
      3219 9198 3217 9198 3217 9196
TIME...MOT...LOC 0118Z 225DEG 27KT 3211 9214

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

57
2 follow-up statements
811 
WWUS54 KSHV 100135
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
735 PM CST Fri Jan 9 2026

LAC021-073-100200-
/O.CON.KSHV.TO.W.0003.000000T0000Z-260110T0200Z/
Caldwell LA-Ouachita LA-
735 PM CST Fri Jan 9 2026

...TORNADO WARNING REMAINS IN EFFECT UNTIL 8 PM CST FOR NORTHEASTERN 
CALDWELL AND SOUTHEASTERN OUACHITA PARISHES...

At 735 PM CST, a severe thunderstorm capable of producing a tornado 
was located 7 miles northeast of Columbia, moving northeast at 30 
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Columbia and Riverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Tornadoes are difficult to observe at night. Take cover now!

&&

LAT...LON 3208 9209 3214 9217 3236 9201 3230 9202
      3228 9203 3228 9199 3226 9199 3226 9200
      3225 9199 3223 9201 3222 9199 3222 9200
      3221 9200 3221 9199 3220 9201 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
TIME...MOT...LOC 0118Z 225DEG 27KT 3211 9214

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN

$$

57
126 
WWUS54 KSHV 100149
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
749 PM CST Fri Jan 9 2026

LAC021-073-100159-
/O.CAN.KSHV.TO.W.0003.000000T0000Z-260110T0200Z/
Caldwell LA-Ouachita LA-
749 PM CST Fri Jan 9 2026

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN CALDWELL AND 
SOUTHEASTERN OUACHITA PARISHES...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3208 9209 3214 9217 3236 9201 3230 9202
      3228 9203 3228 9199 3226 9199 3226 9200
      3225 9199 3223 9201 3222 9199 3222 9200
      3221 9200 3221 9199 3220 9201 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
TIME...MOT...LOC 0135Z 225DEG 27KT 3220 9203

$$

57

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 9, 5:38 PM CST, 1 hour 40 minutes earlier. Its key messages:

  • Issued at 1120 AM CST Fri Jan 9 2026
  • Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area.
  • More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 5:38 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
538 PM CST Fri Jan 9 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1120 AM CST Fri Jan 9 2026

 - Thunderstorm chances will continue to increase as we head into
   the afternoon hours, mainly across our southern zones. Strong
   to severe thunderstorms will be possible across this area.

 - More seasonable and dry conditions will settle into the region
   starting this weekend and continuing well into next week.

&&

.DISCUSSION...
Issued at 1120 AM CST Fri Jan 9 2026

A dynamic weather pattern is still expected to impact the region
this afternoon as a strong mid-level trough ejects eastward across
the Southern Plains as a frontal boundary traverses through the
region. Southerly low-level flow continues to transport Gulf
moisture into our region with dewpoints well into the 60s and
lower 70s already. This set-up, coupled with decent MLCAPE and
some deep-layer wind shear, will support organized convection,
some of which we are starting to see across deep east Texas and
central Louisiana. This activity will continue to increase in
coverage and intensity throughout the afternoon hours and into the
evening.

SPC continues to maintain a Slight Risk along and south of a line
from Jacksonville TX, to Shreveport, LA to just south of El
Dorado, AR. Primary hazards in this area will be damaging winds
and large hail, although an isolated tornado or two cannot be
ruled out, particularly where low-level shear is locally enhanced
near the advancing front. Widespread rainfall amounts of around a
half an inch to an inch and half will be possible for areas that
see some training storms.

In the wake of the departing storm system, more seasonable and
drier air will begin to filter into the region. Highs will
struggle to reach the upper-50s on Saturday with overnight lows
dropping into the 30s and near-freezing temperatures possible by
Sunday night and early next week as surface high pressure begins
to build in. Northwest flow aloft and at the surface will maintain
a cooler, stable pattern. /33/

&&

.AVIATION...
(00Z TAFS)
Issued at 534 PM CST Fri Jan 9 2026

Widespread showers and thunderstorms are moving through the region
and will continue into the evening hours. Ceilings and
visibilities have been greatly reduced as some heavier
thunderstorms have moved through, so similar sudden changes in
flying conditions could occur over the next several hours. Showers
should move out of the region to the east by daybreak tomorrow,
followed by an increase in NW surface winds from the west that
will last through the afternoon. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1130 AM CST Fri Jan 9 2026

Spotter activation may be needed today as thunderstorm chances
increase along and ahead of a strong cold front. Severe weather
may be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  60  39  57 /  90   0   0   0
MLU  58  63  39  54 /  90  20   0   0
DEQ  41  54  32  54 /  20   0   0   0
TXK  47  57  36  56 /  50   0   0   0
ELD  49  58  34  53 /  80   0   0   0
TYR  44  57  36  59 /  50   0   0   0
GGG  46  58  35  58 /  80   0   0   0
LFK  49  61  37  59 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...33
AVIATION...57

In the hours before

Local storm report, Jan 9, 5:17 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Flash Flood      2 ESE Tyler             32.31N 95.27W
01/09/2026                   Smith              TX   Law Enforcement

            Water over Loop 323 near Troup Highway and
            University Street in Tyler.

&&

MM
Special weather statement, Jan 9, 5:17 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026

LAZ011-018-019-100000-
Red River LA-Natchitoches LA-Winn LA-
517 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NATCHITOCHES...
SOUTHEASTERN RED RIVER AND SOUTHWESTERN WINN PARISHES UNTIL 6 PM
CST...

At 517 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Campti, or 9 miles northeast of Natchitoches,
moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Winnfield, Campti, Allen, Provencal, Natchez,
  Clarence, Goldonna, Ashland, Calvin, Robeline, Powhatan, Clear
  Lake, Grand Ecore, Creston, Black Lake, St. Maurice, Bermuda,
  Chestnut and Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3189 9329 3215 9311 3193 9261 3171 9293
      3171 9297 3170 9297 3170 9296 3169 9296
      3159 9311 3171 9334 3174 9339
TIME...MOT...LOC 2317Z 222DEG 21KT 3184 9302

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26
Special weather statement, Jan 9, 5:22 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
522 PM CST Fri Jan 9 2026

TXZ110>112-125-126-136>138-100000-
Cass TX-Harrison TX-Smith TX-Gregg TX-Upshur TX-Marion TX-Camp TX-
Morris TX-
522 PM CST Fri Jan 9 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT GREGG...HARRISON...
WESTERN MARION...SOUTHERN MORRIS...UPSHUR...SOUTHWESTERN CASS...
SOUTHEASTERN CAMP AND EAST CENTRAL SMITH COUNTIES UNTIL 6 PM CST...

At 522 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Gilmer to near Liberty City, or
extending from over Gilmer to 6 miles southwest of Gladewater,
moving northeast at 45 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Marshall, Kilgore, White Oak, Gladewater, Gilmer,
  Hallsville, Daingerfield, Jefferson, Hughes Springs, Lone Star,
  Ore City, Clarksville City, East Mountain, Diana, Harleton, Cedar
  Springs, West Mountain, Jenkins and Berea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3234 9510 3276 9507 3313 9460 3255 9410
      3237 9476 3237 9499 3236 9502
TIME...MOT...LOC 2322Z 225DEG 37KT 3277 9495 3261 9489 3248 9500

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

23
Special weather statement, Jan 9, 6:00 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CST Fri Jan 9 2026

LAZ012-013-018-019-021-100045-
Natchitoches LA-Bienville LA-Jackson LA-Caldwell LA-Winn LA-
600 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NATCHITOCHES...
JACKSON...WEST CENTRAL CALDWELL...SOUTHEASTERN BIENVILLE AND
NORTHERN WINN PARISHES UNTIL 645 PM CST...

At 600 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles north of Winnfield, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Winnfield, Jonesboro, Chatham, Hodge, Goldonna, North Hodge,
  Dodson, East Hodge, Calvin, Sikes and Hudson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3210 9291 3245 9260 3212 9225 3179 9287
      3200 9300
TIME...MOT...LOC 0000Z 222DEG 21KT 3208 9263

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

26
Special weather statement, Jan 9, 6:02 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
602 PM CST Fri Jan 9 2026

TXZ137-138-150-151-100045-
Gregg TX-Rusk TX-Harrison TX-Panola TX-
602 PM CST Fri Jan 9 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREGG...
SOUTHWESTERN HARRISON...NORTH CENTRAL PANOLA AND NORTHEASTERN RUSK
COUNTIES UNTIL 645 PM CST...

At 602 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Longview, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Longview, Marshall, Hallsville, Lakeport, Easton, Scottsville,
  Darco and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3243 9476 3257 9473 3262 9423 3230 9431
TIME...MOT...LOC 0002Z 276DEG 20KT 3247 9468

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jan 9, 7:13 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
713 PM CST Fri Jan 9 2026

TXZ136-149-150-100200-
Cherokee TX-Smith TX-Rusk TX-
713 PM CST Fri Jan 9 2026

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RUSK...
CHEROKEE AND SOUTHEASTERN SMITH COUNTIES UNTIL 8 PM CST...

At 713 PM CST, Doppler radar was tracking an area of strong
thunderstorms 6 miles north of Maydelle, or 7 miles southwest of
Jacksonville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jacksonville, Henderson, Whitehouse, Rusk, Overton, Troup, New
  London, Arp, Ponta, Mixon, New Salem, Mount Selman, Turnertown,
  Maydelle, Reese, Joinerville, New Summerfield, Gallatin, Reklaw
  and Concord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 9539 3182 9540 3186 9544 3190 9544
      3193 9542 3195 9545 3197 9545 3237 9507
      3208 9469 3158 9524 3160 9528 3161 9526
      3162 9527 3163 9529 3166 9528 3168 9528
      3172 9534 3173 9533 3173 9537 3175 9536
TIME...MOT...LOC 0113Z 217DEG 34KT 3189 9532

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:00 PM CSTSpecial Weather StatementSHVJackson, Winn45 min
Jan 9, 8:44 PM CSTSpecial Weather StatementSHVBossier46 min
Jan 9, 10:39 PM CSTAreal Flood AdvisorySHVBossier, Caddo, De Soto3 hr
Jan 9, 11:17 PM CSTSpecial Weather StatementSHVDe Soto28 min
Jan 9, 11:33 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River42 min
Jan 9, 11:45 PM CSTSpecial Weather StatementSHVRed River30 min
Jan 10, 12:02 AM CSTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River43 min
Jan 10, 12:05 AM CSTTornado WarningSHVBienville, Natchitoches, Red River25 min
Jan 10, 12:28 AM CSTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 1 more47 min
Jan 10, 2:37 AM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Winn3 hr

Nearby

Tornado Warnings in Louisiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.